[Skip to Content]
[Skip to Content Landing]
Article
May 1950

CONTACT DERMATITIS DUE TO THIAMINE: Report of Two Cases

Author Affiliations

NEW YORK

From the Department of Dermatology and Syphilology, New York University-Bellevue Medical Center, College of Medicine.

Arch Derm Syphilol. 1950;61(5):858-859. doi:10.1001/archderm.1950.01530120149018

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

A review of the literature discloses no cases of contact sensitivity due to thiamine (vitamin B1), and personal communication, so far as practicable, with other dermatologists fails to elicit any cases of allergic contact dermatitis due to it. Within the past two years we have observed 2 cases of such contact sensitivity. Both occurred in persons who worked in a pharmaceutical establishment, filling ampuls containing injectable materials, one of which was vitamin B1.

The patients' sole duties in these establishments were the filling of ampuls and vials, without actually handling the contents, although from time to time the contents splashed onto their fingers and hands. The interval of time elapsing between the initial handling of the substances and the appearance of a dermatitis was three months and eight months, respectively. In each instance the original site of involvement was on the back of the hands and fingers, with

First Page Preview View Large
First page PDF preview
First page PDF preview
×